Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Excessive gas formation. Prescribed pepto-bismol tablets, some relief. Dosage of medication?

A doctor told me to try pepto-Bismol tables 6 a day for so many days that should get rid of my extreme gas problem and it worked. But it had to take it for a certain number of day and I can not remember and I do not see that doctor any more. It work so well for the past two years I have had little gas but know it is coming YYYY@YYYY
Asked On : Thu, 3 Jan 2013
Answers:  2 Views:  182
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
Pepto-bismol is an over the counter medicine for the treatment of dyspeptic symptoms.
Gas formation is a usual phenomenon and if it passing > 20 times in a day then it should be considered as abnormal.
You should consult with internal medicine specialist and gastroenterologist and should go for thorough check up.
Avoid legumes, milk > 200 per day, onion, garlic.
Don't keep dough and boiled potatoes in refrigerator.
You should also go for endoscopy for better clarification.
take care,
Dr. Mayank Bhargava
Answered: Thu, 3 Jan 2013
I find this answer helpful
General & Family Physician Dr. G Gayatridevi's  Response
hi jimco,
I have read your question,

You may be suffering with gastritis , generally by taking spicy and sour food items and irregular diet plan may increase problems like gas formation , indigestion etc. But this is curable so dont worry, this issue can be tackled naturally by eating fenugreek seed powder (1/4 tea spoon ) twice a day , and dried amla(=indian gooseberry) powder twice a day after the meal,
Coming to pepto-bismol ,it is a good drug for diarrhea , and various gastrointestinal problems , dosage depends upon the extent of infection or problem.
but Long-term use of Pepto-Bismol (greater than 6 weeks) may lead to toxicity due to accumulation of bismuth subsalicylate .

Hence I recommend you to take the natural treatment I have mentioned above for a week or so , and still if you face the same problem , I suggest you to consult a gastroenterologist nearby.

Wishing you a good health ,
Dr.G.Gayatri devi.
Answered: Thu, 3 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor